Common Questions and Answers about Fentanyl patch sizes
Other choices were a long-acting morphine, the fentanylpatch, and the oxycontin. I was afraid to try the <span style = 'background-color: #dae8f4'>fentanyl</span>patch.
I had read some people on here had good results (like Sherry) with the patch so when it came up again, I was more open to it. I started at changing it every 72 hours but that didn't work so well with me; so she changed it to every 48. This seems to be a good fit. I do seem to need BT meds often.
I use the <span style = 'background-color: #dae8f4'>fentanyl</span>patch for my neck and back pain and my pain management doctor feels that it is okay for me to continue to wear the patch during surgery (he is an anesthesiologist). I talked to the pharmacist today and he said that I absolutely should take off the patch, and even should take it off a few hours before since the medicine is still in the body and releasing so I don't technically need the patch attached to my skin for the last few hours before the surgery.
My girlfriend (aged 32) was an anaesthesiologist, specialized in cardiothorasic surgeries, but also addicted to <span style = 'background-color: #dae8f4'>fentanyl</span>. The first time I noticed the use of <span style = 'background-color: #dae8f4'>fentanyl</span> was about a year ago, but as the days passed the dose began to rise and over the last 2 months she used to do 2 hypodermic injections of fentanyl per day. I don't know the exact dose, but she had the large fentanyl vials (I think that there are 2 vial sizes) which she used for 4 or 5 injections approximately.
As long as the dose is right, there should be no problem. I did experience withdrawal when I was switched from the patch to the oxy, though. <span style = 'background-color: #dae8f4'>fentanyl</span> is very strong and is an excellent pain med. I did experience some shallow breathing when I was first put on the patch. It quickly went away. The patch also gave me excellent sleep at night. It has somewhat of a sedating effect to it. More so than oxy or anything else I have been on. I also had a hard time keeping the patch stuck to me.
talk seran wrap and wrap it around your arm over the patch and tape edges so water won't seep in. If it is elsewhere. .put seran wrap over patch and tape around edges. To make sure your patch sticks better clean area with an alcohol wipe before applying. .wait for it to dry..then apply..you can also buy one of those big waterproof bandaids and place it over patch..but usually the don't stay on long. So last thing u cud do is once placed.
that go over the <span style = 'background-color: #dae8f4'>fentanyl</span>Patch that keep in both dry and in place., You didn't mention the one that you used. The one that I have never heard of anyone having trouble with is a product made by 3M called Nexcare Tegaderm transparent dressing. His skin needs to be clean, free of the oil our body produces, hairless and dry. Never use alcohol or similar products to clean the skin. Don't be overly concerned with a placing the Patch on a "fatty part" of the body.
My biggest compaint is that the first three days or so after I switched I felt awesome, happy for the first time in years, no pain, no fuzzy, no ephoria, just like myself again without anxiety etc. Why did I feel so great and social and happy and then it went away? Was it just the <span style = 'background-color: #dae8f4'>fentanyl</span> hitting my system that made me feel good or will I ever be able to get it back?
Thank you so very much for all your invaluable information! I have to share with you something that happened since my post-which answered part of my question the VERY hard way!!!
As I mentioned-my skin is really getting reactive to these patches. When I was due for a replacement-I put it on the "other arm" in a place that was not irritated. The next day-OH boy-itch! So-I moved it. I made sure it was still sticking and I even added a bit of surgi-tape to be sure.
I'm still on the meds and still have severe pain. I may be getting upgraded to a patch soon because my spine is getting worse and worse, my back attacks much more frequent and severe. I am going to try a new work out/therapy regimen first though to see if i can somehow gain some core strength in my back in hopes of stopping some of these bad attacks. The problem is , I cant "work out" the way I need to without making my back go out, its a catch 22.
Tom Dock wrote a blog about declaws in cats. I thought I would paste my comments to his blog here, in case you missed it.
"I (a board-certified surgeon) just would like to comment on one specific point: the pain cats endure after a declaw.
Comparing declaw to amputating fingers in people is simply ridiculous. It's an old, classic, overused scare-tactic.
Would you compare abdominal surgey in a cat or dog and a human? Of course not.
In men, the primary treatment for opioid-induced endocrine deficiency resulting in hypogonadism is testosterone supplementation.
Testosterone is available in gel, cream, buccal, transdermal patch, and intramuscular injectable formulations.
's than most people ever see...etc.
He did more for my pain than anyone ever. He prescribed a pain patch for me called Duragesic (fentenyl). It's like a stop smoking patch that I apply to my skin and for 3 days it delivers a measured dose of the BEST pain medication I've ever used. I'm currently wearing a 50 mcgh (micrograms per hour) size which means that I have two more sizes before I reach the top size...then they saay I can wear more than one at a time if I get to that point.
My weight loss came because of the meds I'm on - the <span style = 'background-color: #dae8f4'>fentanyl</span>Patch. For some reason it has taken my appetite away and the weight came off and I wasn't even trying!!!
I KNOW this has NOTHING to do with Pain Management BUT in a way it does because for ONCE I'm TAKING CARE OF ME!!!! I can't begin to tell you all HOW EXCITED I am about today. My appointment is at 5:00 pm tonight and I can't WAIT!!!
I have a Nicotine patch besides the bed unopened bc I am scared to wear it with my <span style = 'background-color: #dae8f4'>fentanyl</span>Patch. I want to quit..really I do. It is so hard when u just lay here. I know I must seem week...I have a lot of stressful things going on and I know that is not a good excuse. I just need to know what to do. Since I started the Lasix, I have shown that I have gained weight on my scales....How is this possible? Does that mean I have something else going on? Help me if u can.
You had said that you were on fentanyl & it was close to the same as heroin. What exactly is this patch. My Mother just went to a pain management doctor last week after her orthopedic surgeon recomended that she needs a stronger pain med than the Vicodin ES that she had taken...responisibly (3 to 4 pills a day for about 9 years...isn't THAT amazing?) I believe that the fentanyl was one of the meds the doc recomended but I was unable to find any info on this.
But the withdrawl is the only sideeffect and if I tell anyone I take so many I may loose my prescription or something and I can't bare the thought of losing the one thing that took me out of depression, took me down three pants <span style = 'background-color: #dae8f4'>sizes</span>, made me socialble, kept me energized from wake to bedtime. It's just such a possitive change in my life.
But I'm scared. What do I now know about what it's really doing to my insides? Im scared to ask but almost more scared to be told I must quit taking them.
I am also that person you would never think is an addict. But honestly we come in all shapes and <span style = 'background-color: #dae8f4'>sizes</span> and from every economical background. I thank you all for posting your experiences with tramadol for I will know now to steer clear of it. I also have a condition that requires pain meds, I guess I will have to stick to good old ibuprofen and endure the pain.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.